MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA; VENTRICULAR (ASSISST) BYPASS
Model Number 107754
Medical Device Problem Codes Electrical Power Problem (2925); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that the patient had several alarms.A log file was sent in for review which found low voltage events on (b)(6) 2021 while connected the mobile power unit and appears that there was a total loss of power to the mpu enabling the backup battery in the controller to power the lvas until the power was restored to the mpu.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of low voltage hazard alarms was confirmed via log file analysis.The mobile power unit (mpu) (b)(6) was not returned for analysis; however, a log file (20210521) was submitted for review with events spanning approximately 2 days (19may2021 ¿ 21may2021 per timestamp).On 21may2021 from 02:15:19 ¿ 02:15:22, low voltage hazard alarms activated while connected to the mpu due to both the white and black power lead voltages dropping to ~3.5v.No external power alarms did not activate due to the voltage not dropping low enough.This was consistent with a loss of ac power.The backup battery provided power to the system during this event, and the alarms cleared shortly after activating.Pump operation was not affected.There were no other notable alarms active in the log file.Additional information provided on 26may2021 stated that no equipment was exchanged, and that the ac power cord has a v-lock connector.A root cause for the reported event was unable to be conclusively determined through this investigation.The device history records were reviewed and the records revealed the mobile power unit (b)(6) was manufactured in accordance with manufacturing and quality assurance specifications.The product was shipped on 19dec2019.Heartmate iii instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate iii patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms, including low voltage hazard and power cable disconnect alarms.Heartmate iii instructions for use section 8 entitled ¿equipment storage and care¿ and heartmate iii patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for, maintain, and store the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11962845
Report Number2916596-2021-02955
Device Sequence Number4404030
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754OUS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight96